My son is taking Sulfamethoxazole-TMP DS 800-160 He started
Patient :My son is taking Sulfamethoxazole-TMP DS 800-160. He started taking it on Tuesday of last week per the prescribed amount of two tablets by mouth twice a day for 7 days. He said on Friday his fingers felt tender and now his fingers and palms of his hands have raised white splotches all over them. Could this be an allergic reaction?
Symptoms: Both hands have white raised splotches on them. Tender before the splotches but no longer tender.
Welcome to Askthedoctor.
Thanks for asking your health related query.
You are right, your son appears to be having an allergic reaction to this group of the drug. His medicines should be discontinued immediately and he should be seen by his doctor. This may spread further and may cause a serious threat to health. Urgent physical examination and few important investigations may be needed before starting his therapy.
In future, he should not be put on this group (Sulfa) of drugs.
Hope you understand.
Take care. I wish your son a speedy recovery.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.